Okay. So, I'm on Prozac for depression (30 mg) and I'm also VERY prone to anxiety, and I have two medications to help. One is prescribed by my old doctor (who I hated) and the other is by my new doctor. One is Hydroxyzine (vistaril) 50 mg. The other is Buspirone 15 mg. I have a HUGE fear of taking meds in general, especially mixing them. My preffered of the two is Buspirone, but I've heard of Seratonin Sickness or something similar, and that horrifies me. How rare is it? Am I at risk if I take a 5 mg piece of buspirone? Or is my anxiety just tricking me?
Hi, Snow! There IS a risk, although a very slight risk, of serotonin syndrome when mixing certain medications but physicians are aware of this and prescribe on a benefit-vs-risk basis. As long as your doctor is aware that you are taking both (Prozac and buspirone) and monitors you you should be just fine.
I understand your fear of taking medications, but yes, you can't let your anxiety ruin your chances of a healthy, enjoyable life. It's your choice to make. You might also talk to your doctor about a referral to a therapist to help learn better ways of dealing with your depression and anxiety stressors.
Best regards and good luck to you! Wildcat
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Jan 2015 • 2 answers
Posted 22 Oct 2016 • 1 answer
Posted 18 Mar 2017 • 5 answers
Posted 27 Jan 2018 • 2 answers
Posted 29 Sep 2018 • 2 answers